Kentucky, 2006

Flash Flooding and Damaging Winds in Kentucky, August 10, 2006

August 10, 2006 · NWS LMK · 30 events in 22 counties and zones

25 thunderstorm wind, 5 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$120,000
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 10, 1:30 PM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 10, 1:30 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION.
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 PM EDT THU AUG 10 2006

.IN THE SHORT TERM...(TODAY AND TONIGHT)...

WILL KEEP FOCUS ON CHANCES OF SEVERE STORMS LATE THIS AFTERNOON AND
EVENING...AND THEN THE THREAT OF HEAVY RAIN OVERNIGHT. STORM
PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH THROUGH 9
PM FOR ALL OF SOUTHERN INDIANA AND ALL OF CENTRAL KENTUCKY EXCEPT
FOR THE ROW OF COUNTIES BORDERING TENNESSEE.

MAIN THREAT FROM EXPECTED STORMS THIS EVENING WILL BE DAMAGING WINDS
AND MARGINALLY SEVERE HAIL.

MAIN UPPER LEVEL FEATURE IS NOW IN IOWA...WITH ANOTHER DISTURBANCE
IN MISSOURI. THIS WEAK FEATURE WILL NOT MOVE ACROSS THE CWA UNTIL
THE EARLY MORNING HOURS FRIDAY.

STORMS WILL INCREASE IN COVERAGE THIS EVENING...WITH INDIVIDUAL
STORM DEVELOPMENT DEPENDENT ON LOCATION OF OUTFLOW BOUNDARIES FROM
EARLIER STORMS. INSTABILITY THIS AFTERNOON IS VERY HIGH...WITH LIS
AS HIGH AS -10 BETWEEN LOUISVILLE AND PADUCAH.

THE INITIAL STORMS WILL MOVE ACROSS SOUTHEASTERN INDIANA AND ACROSS
THE BLUEGRASS REGION. THESE ARE FORMING BEHIND AN OUTFLOW BOUNDARY
MOVING SOUTHWARD THROUGH CENTRAL INDIANA. OTHER STORMS WILL MOVE
INTO WEST CENTRAL KENTUCKY LATER THIS EVENING.

PRECIPITABLE WATER TOTALS ARE QUITE HIGH...AVERAGING OVER 2 INCHES.
ALTHOUGH STORM MOTION WILL AVERAGE 20 MPH...ANY AREAS WITH REPEATED
OR TRAINING STORMS MAY SEE EXCESSIVE RAINFALL.

THE THREAT OF THUNDERSTORMS WILL CONTINUE MUCH OF THE NIGHT AS A
WEAK SURFACE LOW MOVES ACROSS SOUTHERN INDIANA TOWARDS MORNING.

HIGH PRESSURE WILL SLOWLY BUILD ACROSS OHIO AND INDIANA TOMORROW.
SHOWERS WILL DIMINISH DURING THE AFTERNOON.

HIGH PRESSURE BUILDING ACROSS THE GREAT LAKES WILL SWITCH WINDS TO
THE NORTHEAST AND GRADUALLY BRING IN DISTINCTLY COOLER AND DRIER
AIR.

JSD

IN THE EXTENDED(FRIDAY NIGHT THROUGH THURSDAY)...

UPPER TROF OVER THE NORTHEAST UNITED STATES AT THE BEGINNING OF THE
PERIOD WILL SHUTTLE OFF TO THE EAST FRIDAY NIGHT AS UPPER RIDGING
SWELLS ACROSS THE SOUTHERN UNITED STATES OVER THE WEEKEND. IN
ADDITION...THE SURFACE FRONT THAT HAS BEEN PLAGUING US FOR THE PAST
FEW DAYS WILL FINALLY SAG SOUTHWARD AND WEAKEN. AS A RESULT OF THESE
FACTORS THE THREAT OF THUNDERSTORMS WILL DIMINISH DURING THE NIGHT
FRIDAY NIGHT AND BE MINIMAL OVER THE WEEKEND.

ECMWF AND GFS ENSEMBLE MEAN HAVE SHOWN ADMIRABLE AGREEMENT AND
CONSISTENCY OVER THE PAST FEW DAYS REGARDING A COLD FRONT EARLY NEXT
WORK WEEK. RECENT MODEL RUNS HAVE SPED THE FRONT UP A BIT...BUT
STILL BRING IT THROUGH MONDAY NIGHT INTO VERY EARLY TUESDAY
MORNING...SIMILAR TO PAST RUNS. AS A RESULT WILL CONTINUE WITH
SHOWER AND THUNDERSTORM CHANCES FROM MONDAY AFTERNOON INTO TUESDAY
MORNING.

RIDGING THEN BUILDS BACK IN WEDNESDAY-THURSDAY FOR A DRY MID-WEEK.

13

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...SEVERE THUNDERSTORM WATCH THROUGH 9 PM EDT.
IN...SEVERE THUNDERSTORM WATCH THROUGH 9 PM EDT.
&&

JSD
Hazardous weather outlook, Aug 10, 11:30 AM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1230 PM EDT THU AUG 10 2006

INZ076>079-083-084-089>092-KYZ029>043-045>049-055>057-067-111330-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY-MADISON KY-
LINCOLN KY-
1130 AM CDT THU AUG 10 2006 /1230 PM EDT THU AUG 10 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDEX READINGS WILL RISE TO BETWEEN 100 AND 105 THIS AFTERNOON.
PERSONS SUSCEPTIBLE TO THE HEAT SHOULD LIMIT OUTDOOR ACTIVITY THIS
AFTERNOON.

THE STORM PREDICTION CENTER HAS PLACED SOUTHERN INDIANA AND CENTRAL
KENTUCKY WITHIN A SLIGHT RISK FOR SEVERE STORMS LATE THIS AFTERNOON
AND THIS EVENING. THE GREATEST THREAT WILL BE ORGANIZED DAMAGING
WINDS ASSOCIATED WITH ONE OR MORE BOW ECHOS. A WARM FRONT EXTENDING
FROM INDIANAPOLIS THROUGH CINCINNATI MAY SERVE AS A FOCUS FOR STORMS
EXPECTED TO DEVELOP ACROSS INDIANA THIS AFTERNOON. VERY UNSTABLE
CONDITIONS AND WEAK NORTHWEST MID-LEVEL FLOW MAY ALLOW THESE STORMS
TO MOVE SOUTHEAST INTO SOUTHERN INDIANA AFTER MID AFTERNOON...
AND INTO CENTRAL KENTUCKY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY AND AGAIN ON MONDAY AND TUESDAY.
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT LIGHTNING WILL BE A
THREAT FROM ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY NEED TO BE ACTIVATED THIS AFTERNOON AND OVERNIGHT.

KYZ023>028-053-054-061>066-070>078-081-082-111330-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
LARUE KY-MARION KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
1130 AM CDT THU AUG 10 2006 /1230 PM EDT THU AUG 10 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDEX READINGS WILL RISE TO BETWEEN 100 AND 105 THIS AFTERNOON.
PERSONS SUSCEPTIBLE TO THE HEAT SHOULD LIMIT OUTDOOR ACTIVITY THIS
AFTERNOON.

THE ATMOSPHERE WILL BECOME HIGHLY UNSTABLE THIS AFTERNOON. ANY
ISOLATED THUNDERSTORMS THAT DEVELOP LATE THIS AFTERNOON MAY BECOME
SEVERE...WITH LOCALIZED DAMAGING WINDS FROM WET MICROBURSTS
POSSIBLE. STORMS MAY BECOME MORE ORGANIZED THIS EVENING AND
OVERNIGHT AS EXPECTED CONVECTION ACROSS INDIANA MOVES SOUTH.
DAMAGING WINDS WILL BE THE GREATEST THREAT OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY AND AGAIN ON MONDAY AND TUESDAY.
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT LIGHTNING WILL BE A
THREAT FROM ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY NEED TO BE ACTIVATED THIS AFTERNOON AND OVERNIGHT.

JSD

In the hours before

Special weather statement, Aug 10, 11:40 AM EST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1240 PM EDT THU AUG 10 2006

INZ076>079-083-084-090>092-KYZ030>033-101930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-HENRY KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE
1140 AM CDT THU AUG 10 2006 /1240 PM EDT THU AUG 10 2006/

...SEVERE STORMS POSSIBLE LATER TODAY...

THUNDERSTORMS FROM MISSOURI THROUGH ILLINOIS TO INDIANA ARE EXPECTED
TO DIVE SOUTHEASTWARD TOWARDS THE OHIO RIVER THIS AFTERNOON AND
EVENING. WIDESPREAD DAMAGING WINDS WILL BE POSSIBLE WITH THESE
STORMS...WITH HURRICANE FORCE WINDS POSSIBLE IN A FEW SPOTS. LARGE
HAIL WILL BE A SECONDARY THREAT...WITH AN ISOLATED TORNADO POSSIBLE.

HAVE A SEVERE WEATHER SAFETY PLAN IN PLACE BEFORE THE STORMS
ARRIVE KNOW WHERE TO SEEK SHELTER...IN INTERIOR ROOMS AWAY FROM
WINDOWS...AT HOME...WORK...AND SCHOOL. BEING PREPARED COULD SAVE
YOUR LIFE.

13
Special weather statement, Aug 10, 2:06 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM EDT THU AUG 10 2006

INZ076>079-084-090-092-KYZ032-033-102000-
CLARK-CRAWFORD-HARRISON-HENRY-JEFFERSON-ORANGE-SCOTT-TRIMBLE-
WASHINGTON-
306 PM EDT THU AUG 10 2006

...A LINE OF STRONG STORMS WILL BE AFFECTING
CLARK...CRAWFORD...HARRISON...HENRY...JEFFERSON...ORANGE...SCOTT...
TRIMBLE AND WASHINGTON COUNTIES...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM 10 MILES NORTHEAST OF MADISON TO
PAOLI..MOVING SOUTHEAST AT 25 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS TO 50 MPH...ARE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE...
  NEAR BEDFORD BY 340 PM EDT.

THESE STORMS WILL BE...
  NEAR VIENNA BY 315 PM EDT.
  NEAR SOUTH BOSTON BY 320 PM EDT.
  NEAR BUNKER HILL BY 325 PM EDT.
  NEAR VALEENE BY 330 PM EDT.
  NEAR BACON BY 335 PM EDT.
  NEAR OTISCO BY 340 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 33.

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

13
Special weather statement, Aug 10, 2:30 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT THU AUG 10 2006

INZ083-102030-
DUBOIS IN-
INCLUDING THE CITY OF...JASPER
230 PM CDT THU AUG 10 2006

...STRONG STORMS HEADING FOR DUBOIS COUNTY...

STORMS WITH VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH WILL MOVE
SOUTH ACROSS ALL OF DUBOIS COUNTY BETWEEN 315 PM AND 415 PM CDT.
SEEK SHELTER BEFORE THESE STORMS ARRIVE A SEVERE THUNDERSTORM
WATCH IS IN EFFECT UNTIL 800 PM CDT.

13
Special weather statement, Aug 10, 2:54 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM EDT THU AUG 10 2006

KYZ036-037-102055-
HARRISON-SCOTT-
354 PM EDT THU AUG 10 2006

...STRONG THUNDERSTORMS TO AFFECT SCOTT AND HARRISON OVER THE NEXT
HOUR...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS NEAR OWENTON IN OWEN
COUNTY.  THESE STORMS WERE MOVING EAST-SOUTHEAST AT 15 TO 20 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
125 AND 136.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

JARVIS
Special weather statement, Aug 10, 2:55 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EDT THU AUG 10 2006

INZ090-KYZ025-028>030-102030-
BULLITT-HARDIN-HARRISON-JEFFERSON-MEADE-
355 PM EDT THU AUG 10 2006

...STRONG GUST FRONT MOVING SOUTH ACROSS JEFFERSON AND HARRISON
COUNTIES...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CORYDON TO
MIDDLETOWN...OR ALONG A LINE EXTENDING FROM 23 MILES WEST OF
LOUISVILLE TO 15 MILES EAST OF LOUISVILLE...AND MOVING SOUTHEAST AT
40 MPH.

A GUST FRONT AHEAD OF THESE STORMS WAS MOVING SOUTH AT 40 MPH. IT
WILL MOVE SOUTH OF JEFFERSON COUNTY AND INTO BULLITT...NORTHERN
HARDIN...AND MEADE COUNTIES BY 430 PM EDT.

PERSONS SHOULD BE PREPARED FOR WINDS UP TO 50 MPH FROM THE
NORTH...WELL OUT AHEAD OF ANY RAINFALL.

OCCASIONAL LIGHTNING...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...WILL ARRIVE LATER...ALONG WITH HEAVY RAINFALL.

THESE STORMS WILL BE...
  NEAR PLEASURE RIDGE PARK BY 400 PM EDT.
  NEAR VALLEY STATION BY 405 PM EDT.
  NEAR SHEPHERDSVILLE BY 415 PM EDT.
  NEAR WEST POINT BY 420 PM EDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

JSD

The radar

The Louisville radar (KLVX), 65 km away, was scanning. The volume nearest the first event began at 20:01 UTC.

Open the radar archive at this moment

Event by event

25 thunderstorm wind, 5 flash flood. Local standard time, as filed.

Thunderstorm Wind, Shelby

When
August 10, 3:00 PM EST
Where
Shelby County, 5 mi S of Shelbyville
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
38.150, -85.233

The roof was blown off a barn.

Thunderstorm Wind, Spencer

When
August 10, 3:10 PM EST
Where
Spencer County, 3 mi S of Waterford
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.983, -85.433

An observer estimated a 60 mph wind gust.

Thunderstorm Wind, Nelson

When
August 10, 3:10 PM EST
Where
Nelson County, Highgrove
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.983, -85.483

A spotter estimated a 60 mph wind gust.

Thunderstorm Wind, Jefferson

When
August 10, 3:15 PM EST
Where
Jefferson County, Louisville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.233, -85.783

Several trees were downed across roads.

Thunderstorm Wind, Boyle

When
August 10, 3:28 PM EST
Where
Boyle County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.617, -84.817

Trees were downed.

Thunderstorm Wind, Shelby

When
August 10, 3:31 PM EST
Where
Shelby County, Shelbyville
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
BROADCAST MEDIA
Coordinates
38.217, -85.233

A semi trailer was blown over.

Thunderstorm Wind, Scott

When
August 10, 3:40 PM EST
Where
Scott County, Georgetown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
38.200, -84.550

A few trees were downed and some fences were damaged.

Thunderstorm Wind, Shelby

When
August 10, 3:45 PM EST
Where
Shelby County, Shelbyville
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
38.217, -85.233

Siding was blown off a grocery store building. A couple other buildings had roof damage.

Thunderstorm Wind, Spencer

When
August 10, 3:48 PM EST
Where
Spencer County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
38.050, -85.367

Trees were downed.

Thunderstorm Wind, Bullitt

When
August 10, 3:48 PM EST
Where
Bullitt County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
37.967, -85.667

Trees were downed.

Thunderstorm Wind, Anderson

When
August 10, 3:48 PM EST
Where
Anderson County, 4 mi W of Lawrenceburg
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
38.033, -84.967

Trees were downed.

Thunderstorm Wind, Bourbon

When
August 10, 4:10 PM EST
Where
Bourbon County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
DEPT OF HIGHWAYS
Coordinates
38.200, -84.200

Trees were downed.

Thunderstorm Wind, Fayette

When
August 10, 4:10 PM EST
Where
Fayette County, Lexington
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
38.050, -84.500

Siding was blown off a house on the southeast side of the city.

Thunderstorm Wind, Mercer

When
August 10, 4:21 PM EST
Where
Mercer County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.817, -84.933

Trees and power lines were downed.

Thunderstorm Wind, Clark

When
August 10, 4:30 PM EST
Where
Clark County, Forest Grove
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.950, -84.233

Trees were down across roads in the southwest part of the county.

Thunderstorm Wind, Madison

When
August 10, 4:30 PM EST to 5:07 PM EST
Where
Madison County, Countywide
Measured
50 kt (58 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$5,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
37.717, -84.300

Trees and power lines were downed countywide. In Richmond on Boggs Lane, a tree was blown on to a moving vehicle. Minor injuries were reported. Also in Richmond, a shed roof was blown off at Westover Avenue and Spring Street.

Thunderstorm Wind, Warren

When
August 10, 4:41 PM EST
Where
Warren County, 10 mi S of Bowling Green
Measured
52 kt (60 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
36.833, -86.433

An observer reported a 60 mph wind gust.

Thunderstorm Wind, Hart

When
August 10, 4:50 PM EST
Where
Hart County, Munfordville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.283, -85.900

A tree was downed across highway 569.

Thunderstorm Wind, Ohio

When
August 10, 4:50 PM EST
Where
Ohio County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.483, -86.867

Trees were downed.

Thunderstorm Wind, Green

When
August 10, 4:51 PM EST
Where
Green County, 4 mi W of Allendale
Measured
50 kt (58 mph) estimated gust
Reported by
DEPT OF HIGHWAYS
Coordinates
37.367, -85.650

Trees were downed.

Thunderstorm Wind, Larue

When
August 10, 4:55 PM EST
Where
Larue County, Buffalo
Measured
65 kt (75 mph) estimated gust
Property damage
$30,000
Reported by
DEPT OF HIGHWAYS
Coordinates
37.517, -85.700

A barn was blown down.

Thunderstorm Wind, Taylor

When
August 10, 5:00 PM EST
Where
Taylor County, Campbellsville
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.333, -85.350

A large tree was blown down and was blocking highway 323 just north of the city limits.

Thunderstorm Wind, Butler

When
August 10, 5:22 PM EST
Where
Butler County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.200, -86.667

Trees were downed.

Flash Flood, Madison

When
August 10, 5:25 PM EST to 8:07 PM EST
Where
Madison County, Countywide
Reported by
DEPT OF HIGHWAYS
Coordinates
37.720, -84.278 (the zone’s center; the record gives no point)

Numerous roads were under water across much of Madison County. Flooding occurred near the Richmond shopping mall area. Up to three and a half feet of water covered many city streets. Water covered the bridge at Catalpa Loop Road.

Flash Flood, Clark

When
August 10, 5:25 PM EST to 8:07 PM EST
Where
Clark County, South Portion
Reported by
LAW ENFORCEMENT
Coordinates
37.971, -84.147 (the zone’s center; the record gives no point)

Numerous roads were under water across southern portions of Clark County.

Thunderstorm Wind, Grayson

When
August 10, 5:31 PM EST
Where
Grayson County, Caneyville
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.417, -86.500

A tree was downed and blocking a road in the town of Caneyville. Another tree was blown on to U.S. Highway 62 six miles west of Caneyville.

Thunderstorm Wind, Russell

When
August 10, 5:33 PM EST to 5:45 PM EST
Where
Russell County, Russell Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.050, -85.083

Numerous trees and power lines were downed. Some trees were blocking Highway 80 within the city limits.

Flash Flood, Hart

When
August 10, 5:38 PM EST to 8:30 PM EST
Where
Hart County, Linwood
Reported by
LAW ENFORCEMENT
Coordinates
37.300, -85.885 (the zone’s center; the record gives no point)

Water covered Power Mills Road, or State Highway 569.

Flash Flood, Russell

When
August 10, 5:44 PM EST to 9:00 PM EST
Where
Russell County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
36.991, -85.059 (the zone’s center; the record gives no point)

Water was reported on roadways in the town of Russell Springs. Roads were closed in Jamestown due to high water.

Flash Flood, Mercer

When
August 10, 6:14 PM EST to 8:10 PM EST
Where
Mercer County, Rose Hill
Reported by
LAW ENFORCEMENT
Coordinates
37.811, -84.874 (the zone’s center; the record gives no point)

Dicksville Bridge was under water and the road was impassable.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520569, 5520567, 5520664, 5520564, 5520570, 5520565, 5520571, 5520566, 5520568, 5520572, 5520573, 5520575, 5520576, 5520574, 5520577, 5520578, 5520583, 5520579, 5520659, 5520580, 5520581, 5520582, 5520660, 5520665, 5520666, 5520661, 5520662, 5520658, 5520663, 5520667.